# SDR CA010323006

- Difficulty date: March 7, 2001
- Submitted: March 28, 2001
- Operation: General aviation
- Make and model: Piper PA-31-350
- Aircraft time: 7,023 hours
- Engine: Lyc TIO540J2BD
- System (JASC): 7721 · Cylinder Head Temperature (CHT) Indicating System
- Part: Exhaust Valve
- Part number: LW16740
- Condition: Broken
- Location: Nr 5 Cylinder
- Part time: 1,724 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) PILOT REPORTED HIGH OIL TEMP VERNATHERN REPLACED AND ON GROUND RUN ENGINE RAN ROUGH. LARGE AMOUNT OF OIL NOTED COMING FROM SNIFFLE VALVE MIXED WITH FUEL. SPARK PLUGS REMOVED AND FOUND THOSE REMOVED FROM NR 5 CYLINDER WERE DAMAGED. REMOVED CYLINDER AND FOUND 1/3 OF VALVE FACE (EXHAUST) MISSING. REPLACED CYLINDER AND CHECKED ALL SCREENS AND FILTERS.
